Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS New Orleans, LA

March 21, 2012Hancock County, Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 21, 2012, 3:50 PM CDT for Hancock County, Harrison County, Jackson County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2012, 3:50 PM CDT (20:50 UTC)
Expired
Mar 21, 2012, 4:30 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Hancock County, MS, Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 4:02 PM CDTTSTM WND DMG11 Nnw Long Beach, MSTREES DOWN NEAR HIGHWAY 53...LIZANA SCHOOL ROAD...AND SAUCIER LIZANA ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 10:07 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS54 KLIX 212050
SVRLIX
MSC045-047-059-212130-
/O.NEW.KLIX.SV.W.0051.120321T2050Z-120321T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF DIAMONDHEAD...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
  WEST CENTRAL JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF ST. MARTIN...

* UNTIL 430 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DIAMONDHEAD TO PASS CHRISTIAN TO 11 MILES SOUTH OF PASS
  CHRISTIAN...OR ALONG A LINE EXTENDING FROM DIAMONDHEAD TO LONG
  BEACH TO 12 MILES SOUTHEAST OF BAY ST. LOUIS...AND MOVING NORTHEAST
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYMAN
  AND SAUCIER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3041 8885 3039 8886 3036 8882 3038 8886
      3038 8902 3030 8928 3036 8930 3036 8934
      3032 8932 3034 8935 3036 8934 3035 8936
      3045 8950 3065 8938 3068 8903 3064 8882
      3039 8881
TIME...MOT...LOC 2049Z 230DEG 25KT 3045 8934 3036 8921
          3018 8920

$$
7/ARM
1 follow-up statement
857 
WWUS54 KLIX 212107
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT WED MAR 21 2012

MSC045-212117-
/O.CAN.KLIX.SV.W.0051.000000T0000Z-120321T2130Z/
HANCOCK MS-
407 PM CDT WED MAR 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3041 8885 3039 8886 3036 8882 3038 8886
      3038 8902 3036 8922 3037 8929 3042 8932
      3065 8934 3068 8903 3064 8882 3039 8881
TIME...MOT...LOC 2107Z 219DEG 28KT 3060 8930 3053 8915
          3041 8911

$$

MSC047-059-212130-
/O.CON.KLIX.SV.W.0051.000000T0000Z-120321T2130Z/
JACKSON MS-HARRISON MS-
407 PM CDT WED MAR 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR HARRISON AND WEST CENTRAL JACKSON COUNTIES...

AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF SAUCIER TO LYMAN TO GULFPORT
AIRPORT...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
DIAMONDHEAD TO 11 MILES NORTHWEST OF GULFPORT TO GULFPORT...MOVING
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BILOXI
AND ST. MARTIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3041 8885 3039 8886 3036 8882 3038 8886
      3038 8902 3036 8922 3037 8929 3042 8932
      3065 8934 3068 8903 3064 8882 3039 8881
TIME...MOT...LOC 2107Z 219DEG 28KT 3060 8930 3053 8915
          3041 8911

$$

7/ARM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 12:35 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 21, 12:35 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 PM CDT WED MAR 21 2012

.UPDATE...LINE IS STARTING TO MOVE AGAIN ON THE SOUTHERN END BUT
COULD BE PIVOTING OVER THE NORTHSHORE WITH LINE TAKING MUCH LONGER
TO MOVE ACROSS ST TAMMANY AND WASHINGTON PARISHES. TORNADO WATCH
REMAINS IN EFFECT FOR ALL AREAS ALONG AND EAST OF A LINE FROM
MCCOMB TO HOUMA. UPPER LOW CONTINUES TO SPIN OVER TX AND SLOWLY
MOVE TO THE NORTHEAST WITH FURTHER BANDING EXPECTED OVER THE AREA
THROUGH THE DAY. AFTER THE MAIN LINE MOVES THROUGH THE SEVERE RISK
WILL DIMINISH BUT THE FLASH FLOOD THREAT WILL REMAIN AS BANDS OF
SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE. ZONES AND GRIDS
HAVE BEEN UPDATED. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  55  72  56  81 /  90  80  40  10
BTR  55  75  57  83 /  90  60  30  10
ASD  62  74  63  80 /  90  90  60  30
MSY  61  74  64  81 /  90  90  60  30
GPT  65  75  65  79 /  90  90  50  40
PQL  67  78  65  80 /  90  90  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...PEARL RIVER...PIKE...WALTHALL...AND
     WILKINSON.

     COASTAL FLOOD WARNING UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: AND HANCOCK.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&

CAB
Hazardous weather outlook, Mar 21, 11:40 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT WED MAR 21 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-221645-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1140 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLOW MOVING FRONT IS FORECAST TO MOVE THROUGH THE AREA
TODAY THROUGH THURSDAY...RESULTING IN SEVERAL HAZARDS ACROSS THE
LOCAL AREA.

HEAVY RAIN...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS GENERALLY ALONG
AND WEST OF THE I-59 CORRIDOR. WIDESPREAD RAINFALL TOTALS OF 2 TO
4 INCHES ARE EXPECTED ACROSS THE REGION, WITH MOST OF THAT RAIN
FALLING BETWEEN TODAY AND TONIGHT. ISOLATED AREAS MAY SEE UP TO 6
INCHES OF RAIN AS THE FRONT MOVES THROUGH THE AREA.

SEVERE THUNDERSTORMS...
A TORNADO WATCH IS IN EFFECT TODAY UNTIL 6 PM CDT FOR MUCH OF
SOUTHEASTERN LOUISIANA...AND SOUTHERNWESTERN AND COASTAL
MISSISSIPPI. SEE WATCH TEXT FOR DETAILS. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI TODAY. THE AREA OF GREATEST RISK WILL
GENERALLY BE EAST OF INTERSTATE 55 NOW. THE BIGGEST THREATS FROM
ANY SEVERE THUNDERSTORMS WILL BE STRONG AND DAMAGING STRAIGHT LINE
WIND GUSTS AND THE THREAT OF AN ISOLATED TORNADO.

COASTAL FLOODING...
A COASTAL FLOOD WARNING IS IN EFFECT FOE COASTAL HANCOCK COUNTY
TODAY. SEE WARNING TEXT FOR DETAILS. A COASTAL FLOOD STATEMENT
HAS BEEN ISSUED FOR THE ENTIRE COASTLINE OF SOUTHEAST LOUISIANA
AND MISSISSIPPI. STRONG SOUTHEAST WINDS WILL LEAD TO ABOVE NORMAL
TIDES THROUGH AT LEAST WEDNESDAY. TIDE LEVELS COULD REACH AS HIGH
AS 2 FEET ABOVE NORMAL TONIGHT. IMPACTS ARE EXPECTED TO BE
MINIMAL AS ASTRONOMICAL TIDES ARE CURRENTLY IN A LOW CYCLE.
PLEASE REFER TO THE COASTAL FLOOD STATEMENT FOR ADDITIONAL
DETAILS.

MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR ALL COASTAL
WATERS. WINDS AND SEAS WILL SLOWLY DIMINISH WITH HEADLINES
EXPIRING BETWEEN 7 PM TODAY AND 7 PM THURSDAY DEPENDING ON
LOCATION. PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR
ADDITIONAL DETAILS.

RIVER FLOODING...
FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS POINTS ALONG LOCAL
RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
FORECASTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING DUE TO
HEAVY RAINFALL THAT IS EXPECTED TO IMPACT THE AREA.

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR COASTAL WATERS
OF SOUTHEAST LOUISIANA AND MISSISSIPPI THROUGH 7 PM THURSDAY.
PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL
DETAILS.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR NUMEROUS LOCATIONS ALONG
AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
FORECASTS FOR ADDITIONAL INFORMATION.

OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW
FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN INITIATED FOR TODAY MARCH 21ST IN
SUPPORT OF SEVERE WEATHER AND POSSIBLE FLASH FLOODING. PLEASE
RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO LOCAL LAW
ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER SERVICE.

CAB

In the hours before

Local storm report, Mar 21, 11:37 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1137 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     MAGNOLIA                31.15N 90.46W
03/21/2012                   PIKE               MS   LAW ENFORCEMENT

            POWER LINES DOWNED

&&

MM
Local storm report, Mar 21, 1:13 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
113 PM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     MAGNOLIA                31.15N 90.46W
03/21/2012                   PIKE               MS   EMERGENCY MNGR

            EMA REPORTS STRAIGHT LINE WIND DAMAGE WITH POWERLINES
            DOWN... ROOF DAMAGE TO BARNS... AND TREES DOWN.

&&

KGRAHAM
Special weather statement, Mar 21, 1:23 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CDT WED MAR 21 2012

LAZ039-MSZ071-212000-
WASHINGTON-WALTHALL-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...TYLERTOWN
123 PM CDT WED MAR 21 2012

...STRONG WIND GUSTS MAY BE EXPERIENCED BEFORE 2 PM CDT...

AN AREA OF STRONGER WINDS ALOFT WAS DESCENDING TO THE SURFACE
ACROSS CENTRAL WASHINGTON PARISH NEAR PINE. THIS AREA OF HIGH
WINDS IS ASSOCIATED WITH A STRONG UPPER LEVEL FEATURE CALLED A
WAKE DEPRESSION LOW PRESSURE CENTER. THIS IS NOT DIRECTLY
ASSOCIATED WITH THUNDERSTORMS OR THE SQUALL LINE THAT ALREADY
MOVED THROUGH THE AREA.

WIND GUSTS TO POSSIBLY APPROACH 60 MPH MAY OCCUR FOR A FEW MINUTES
MAINLY ACROSS THE NORTHERN HALF OF WASHINGTON PARISH INTO LOWER
WALTHALL PARISH.

STAY AWAY FROM WINDOWS AND DO NOT VENTURE OUTSIDE UNTIL THIS HIGH
WIND THREAT DIMINISHES.

A TORNADO WATCH REMAINS IN EFFECT FOR WASHINGTON PARISH AND
WALTHALL COUNTY UNTIL 6 PM CDT.

24/RR
Special weather statement, Mar 21, 1:49 PM CDT, 2 hours 1 minute before
LAZ069-070-211945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 PM CDT WED MAR 21 2012

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LOWER
PLAQUEMINES PARISH...LOWER ST. BERNARD PARISH...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 22 MILES
EAST OF CHALMETTE TO 11 MILES SOUTH OF PORT SULPHUR TO 49 MILES SOUTH
OF PORT SULPHUR...MOVING NORTHEAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  EMPIRE BY 230 PM...
  BURAS BY 245 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM WEDNESDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

24/RR
Local storm report, Mar 21, 2:02 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
202 PM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     AVONDALE                29.90N 90.19W
03/21/2012                   JEFFERSON          LA   PUBLIC

            TREE DOWN AT A WRECKER SERVICE WITH FENCE DAMAGED. LARGE
            TREE LIMBS DOWN IN AREA.

&&

MM
Special weather statement, Mar 21, 2:41 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
241 PM CDT WED MAR 21 2012

MSZ077-212145-
PEARL RIVER-
INCLUDING THE CITY OF...PICAYUNE
241 PM CDT WED MAR 21 2012

...STRONG WINDS POSSIBLE BUT NOT DUE TO THUNDERSTORMS...

AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HIGH WINDS ALOFT DESCENDING TO THE SURFACE OVER NORTHERN PEARL
RIVER COUNTY. THIS IS DUE TO WHAT IS CALLED A WAKE DEPRESSION LOW
PRESSURE SYSTEM THAT TYPICALLY FORMS BEHIND STRONG SQUALL LINES.
WINDS ASSOCIATED WITH THIS FEATURE MAY GUST BRIEFLY 50 TO 60 MPH
AS IT MOVES EAST AROUND 60 MPH TOWARDS THE LUMBERTON AREA. THESE
WINDS SHOULD MOVE OUT OF THE AREA AROUND 2 PM.

PERSONS IN NORTHERN PEARL RIVER COUNTY SHOULD SEEK SHELTER AND
STAY AWAY FROM WINDOWS. STRONG WIND GUSTS CAN DOWN BRANCHES AND
SMALL TREES.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:29 AM CDTCoastal Flood WarningLIX20 hr
Mar 21, 9:10 AM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson65 min
Mar 21, 9:29 AM CDTRiver Flood WarningLIXHancock, Pearl River19 days
Mar 21, 9:38 AM CDTRiver Flood WarningLIXPike, Walthall44 hr
Mar 21, 9:46 AM CDTRiver Flood WarningLIXPearl River4 days
Mar 21, 10:35 AM CDTSevere Thunderstorm WarningLIXAmite, Pike55 min
Mar 21, 11:12 AM CDTAreal Flood AdvisoryLIXPike, Walthall2 hr
Mar 21, 11:18 AM CDTSevere Thunderstorm WarningLIXPike, Walthall57 min
Mar 21, 12:03 PM CDTSevere Thunderstorm WarningLIXWalthall57 min
Mar 21, 12:49 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Jackson, Pearl River116 min
Mar 21, 12:55 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River65 min
Mar 21, 1:46 PM CDTTornado WarningLIXPearl River29 min
Mar 21, 2:05 PM CDTSevere Thunderstorm WarningLIXPearl River55 min
Mar 21, 3:52 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Jackson113 min
Mar 21, 6:18 PM CDTAreal Flood AdvisoryLIXHancock, Pearl River117 min
Mar 21, 6:50 PM CDTFlash Flood WarningLIXHancock3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.